Tapering Off Effexor

8 Replies Updated



Conversation Starter

Maeve E Says:
via mobile

Hi, I've been on Effexor/Venlafaxine (delayed release) for about ten years, most of which was at 300mg daily. The side effects have suddenly increased, the most annoying being night sweats so heavy I have to sleep on incontinence bed pads and waterproof cushions, but also I get violent involuntary leg twitches every couple of minutes starting with a pain in my feet at night and I frequently can't sleep (some nights I don't sleep at all). I'm thinking this is seretonin syndrome.
I'm in the UK and have tried to see a psychiatrist but no joy.... and my doctor won't change my psych meds.... so I'm stuck.

I've heard about tapering by opening the capsules and removing beads. This seems like a good idea. I wondered if anyone out there had tapered from 300mg, what amount they reduced and over what time period. I've had withdrawal effects before and don't want a repeat of that but this medication isn't doing me any good and my mood is no better than when I started. I'd rather look at talking therapies to manage my current condition.

Anyone out there tried tapering?



Showing Replies 1 - 8 of 8 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Maeve! How are you doing? I am sorry about what you are going through.

Serotonin syndrome usually involves a lot more than what you've described, including chills, fainting, and it can even be fatal. It usually requires medical intervention.

Are you on any other medications? How old are you?

Is there a chance this might be due to perimenopause, or menopause? As annoying as these symptoms are, they are well known to happen due to hormonal changes. Many of my friends and I, who are within a year, or so of age, are all dealing with similar issues, and we all hate it. I can't tell you how many times I have nights that I can't sleep, for no apparent reason, or that I wake up drenched in sweat, then suddenly start shivering......... my poor husband has just gotten used to having to put the sheets, and mattress cover in the wash on a regular basis.

By the way, they do make water proof mattress covers, so you might want to look into one of them, as it can make things a lot easier, so you don't damage your mattress, and just have to wash it, and your sheets.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Warren Says:

Hi, I have restless leg syndrome, I also have taken Effexor 300mg for yrs. I quit taking it because it turned me into someone else, a drone. It sets off my restless leg syndrome bad. If ur leg is twitching stop taking it. Along with anything that has detrohidromine (bad spelling) - That’s what they put in all the pm stuff, Tylenol pm, that kind. Tell ur dr ok. U don’t want permanent restless leg/twitching or like an itch in ur foot u can’t itch..it’s terrible...best of luck, god bless.

REPLYSHAREREPORT
Was this helpful?     1     0  
3
Warren Says:
via mobile

Hi me again. After some yrs of takin Effexor 300 mg it quit working on me too. The dr wanted to up it more.. no it made me a zombie so I just quit. I had no withdrawals turned back into myself and am basically better without. Yeah depression still there but I’d rather be me instead of some zombie. Hope this helps

REPLYSHAREREPORT
Was this helpful?     1     0  
4
Maeve E Says:
via mobile

Re: Verwon (# 1)

Hi Verwon, thanks so much for your reply. I hadn't thought about menopause, but I'm 40 so really should. These night sweats are ridiculous and I can't begin to think how much water I'm losing.

I bought a pad (a Kylie we used to call them in nursing homes) that's washable and super absorbent. Pillow covers too. Your husband sounds very understanding! Though I hope you don't have to put up with those symptoms too long.

Thanks again, this has been useful.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Maeve E Says:
via mobile

Re: Warren (# 3)

Hi Warren, thanks for both your messages. You're right, depression is bad but having these symptoms is a nightmare and I must be spending a fortune on Deep Heat cream (my attempt to reduce the symptoms- it only mildly works). Plus, the sleepless nights are going to make my mood far worse.

It's really reassuring to know someone else has come off it. The doctor did some blood tests and said something about calcium deficiency which has some validity, but I'm sure it's the meds causing it.

Thanks again

REPLYSHAREREPORT
Was this helpful?     0     0  
6
AzPam Says:
via mobile

Re: Warren (# 3)

You just stopped cold Turkey? I'm taking 150mg a day, having other brain issues that are forcing me on long term disability.
A friend has pointed me to Effexor's side effects and causing possible brain damage so I want to try going off Effexor.
I have other health issues, but abnormal brain activity has only shown up on Eeg since taking Effexor for past 2 yrs.
Thks

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Warren Says:
via mobile

Re: AzPam (# 6)

Yes I stoped cold turkey, gave me the sweats for about a week. Also dry mouth. Yes I have other issues insomnia and PTSD from military I take nothing now Effexor gave me bad dreams too..thanks

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Laura Says:

I take Effexor XL 150MG. one a day. I hope by tapering off Effexor the doctor is cutting down dosage by 50mg for each month until you have 0mg's. I would call the manufacturer and ask them how to reverse the side effects from withdrawal.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Tapering off of Effexor XR -- Remove the beads slowly!
I am an MD who was RX Effexor XR for depression over 10 years ago. I took 75mg for many years and felt fine for a long t... 13 replies
Tapering off Subutex while pregnant
My wife is pregnant and I just found out she has been taking Subutex for several months. To make matters worse she's... 62 replies
tapering off zubsolv
I'm on Zubsolv, 5.7 mg 2×day. I'm wondering if anyone knows how to taper off this drug? I've been on it... 8 replies
tapering off predisone
Hi, my teenage daughter has been taking 40mgs for a little over a month. The doctor is now tapering her off. We are curr... 5 replies
Tapering Off Suboxen
I have been on suboxene for a little more than a year and my doctor won't taper me down ski need to find out a succe... 4 replies
Tapering off Ativan
I have been tapering off of Ativan (name brand) 2 mg per day going on 8 days now. The cost is one big reason I decided t... 3 replies
tapering off of topamax
Everything I've read has said to taper off of Topamax at 25mg. increments weekly. I'm on 200mg. My doctor told m... 2 replies
Tapering off ambien
Hi. Kinda stressed over tapering off of ambien under my doctors supervision. Tonight I start taking 3/4 ambien for a wee... 2 replies
Tapering off methamphetamine
My friend is desperately wanting to quit Tapering off methamphetamine after about 5 or 6 years of using. she only uses i... 2 replies
Tapering off from 10mg?
I have been on Prednisone for 3 months, taking 10mg a day. It was not for a pain condition, but rather to aid and suppor... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 3 September 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA